Safety Alerts & Recalls

What does this mean?

Allergan is recalling specific lots of Refresh, Lacri-Lube, Refresh P.M., FML, and Belphamide because of concerns about patient safety. If the particle breaks off from the cap and gets into the eye, it may cause eye pain, eye swelling, ocular discomfort or eye irritation. Please contact your physician or healthcare provider if you have any of these symptoms when using these products.

Please check your supply of eye treatments and see if you have any of the recalled product from Allergan. The lot number and expiration date may be found on the bottom flap of the carton with the safety seal and on the crimp seal of the product tube. If you have one of the recalled lots of Refresh, Lacri-Lube, Refresh P.M., FML, or Belphamide, please stop using the products and return them to Allergan using the following contact information:

-- Product Returns: Contact GENCO at 877-674-2087 (7 am to 5 pm CST)

-- Credit/Reimbursements: Contact Allergan at 1-800-811-4148 (7am to 5pm PST)

-- Allergan Medical Inquiries: 1-800-433-8871 option 2 (8am - 5pm PST)

-- Adverse Events/Products Complaints: 1-800-624-4261 Option 3 (8am - 5pm CST)

You are also urged to contact your physician or health-care provider about any problems related to use of the recalled products.

Healthcare providers and patients are encouraged to report side effects related to the use of medicines to the FDA's MedWatch Program by telephone at 1-800-332-1088, by fax at 1-800-332-0178, by mail at MedWatch, FDA, 5600 Fishers Lane, Rockville, MD 20852-9787, or on the MedWatch website at www.fda.gov/medwatch.

Allergan Issues Voluntary Recall of Select Lots Of REFRESH Lacri-Lube, REFRESH P.M., FML, and Blephamide Over Safety Concerns

Allergan is conducting a voluntary of certain lots of the following eye treatment products: -- REFRESH Lacri-Lube 3.5g and 7g for dry eye

-- REFRESH P.M. 3.5g for dry eye

-- FML 0.1% 3.5 g, an anti-inflammatory topical ophthalmic ointment

-- Blephamide 10%/0.2% 3.5g, an ophthalmic ointment combining an antibiotic and a corticosteroid

Allergan chose to issue this recall based on a small number of customer complaints of a small black particle at the time of use. This black particle may be created when unscrewing the cap from the aluminum tube. The company said complaints include 12 reports of a foreign body in the eye, two reports of eye irritation, and two reports of product contamination.

For more information and to view a list of recalled products and lot numbers, please visit: more information here

Source: FDA
Publication Date: 2015-08-25
Last Updated: 2015-08-25

Visit the medication page for the following drugs:

Share your story Share your story! Tell us how MediGuard has helped you or someone you love. Mobile graphic Download the MediGuard Mobile App to manage your prescription and over-the-counter medications, for free. Registration Info Taking multiple medications puts you at risk for possible drug-drug interactions Registration Info Monitor the medical treatment of you and your loved ones.